Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Had a recent ECG following an episode of twitching leg muscles and rapid heart rate. Findings?

User rating for this question
Very Good
Answered by

Critical Care Specialist
Practicing since : 1992
Answered : 1607 Questions
I had a recent ECG following an episode of twitching leg muscles and rapid hear rate. (Palpitations which subsided within two hours. This occurred while I was being treated with Cipro for ut infection. My ECG result was "Borderline right axis deviation (QRS axis 81, 90)
Sinus rhythm normal Axis Rate 50-99. "Otherwise normal ECG
Does this need follow up with cardiologist?
Posted Fri, 21 Jun 2013 in General Health
Answered by Dr. Sadiq Mughal 2 hours later

Hello Dmeyer
Thanks for writing to us.
Normal Axis on ECG lies between 0 to 90 degree. Deviation from more than 90 degree is called right axis deviation. Your Axis is between 81 to 90 which is absolutely normal. Sinus rhythm means your heart is beating normally and doesn't have any abnormal beat.
Yes ciprofloxacin can cause palpitation, Angina and some time supra ventricular tachycardia and abnormal heart rhythm. Palpitation could be due to ciprofloxacin intake. There is no need to follow up with cardiologist for transient palpitation which was most probably due to ciprofloxacin.
Hope this answers your question.
Let me know if you have any more queries.
Dr Sadiq
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor